Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 3, 2000, 8:27 PM MDT for McCone County, Montana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 8:27 PM MDT (02:27 UTC)
- Expired
- Jul 3, 2000, 9:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County McCone County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:13 PM MDT | Thunderstorm Wind 52 E | Circle, MT | Severe thunderstorm winds took down eight power lines in Circle leaving 100 customers without power. Strong winds also took the top off of on of the local grain bins. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:06 PM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 2:06 PM MDT, 6 hours 21 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT...CORD CCF 206 PM MDT MON JUL 3 2000 ON THE SFC AT 18Z INVERTD TROF ACROSS CENTRAL MT...SFC LOW IN THE VC OF KGCC IN NE WYO. THE LOW LEVEL FLOW IS PRETTY STRONG EASTERLY TO SOUTHEASTERLY ACROSS THE ENTIRE CWA. DEW POINTS IN THE EAST ARE IN THE 60S WITH MID TO UPPER 50S IN THE WEST. 18Z SOUNDING IN...PWAT IS UP TO 1.13 INCHES...LI -6...WE JUST BROKE THE CONVECTIVE TEMP AT GGW. THE SOUNDING HAS A LOADED GUN LOOK TO IT. SHEAR PROFILE IS OK...BUT IS NOT THAT GREAT. SPEED SHEAR IS GOOD FROM 750MB UP. MODELS...MESO ETA FROM YESTERDAY WAS RIGHT ON THE MONEY. TODAY LOOKING AT THE MESO ETA AND AVN FOR THE MAIN SOLUTION TO THE FORECAST. CONVECTIVE VORT COUPLET COMING TOGETHER AGAIN FOR THE WESTERN CWA TONIGHT. ELEMENTS AGAIN FOR CONVECTION TO THE SW ADVECTING INTO CWA FROM THE SW...FORMING UP ANOTHER MCC FOR NEMONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. SPC HAS A SVR TSTM WATCH UP FOR MY WESTERN ZONES...WOULD EXPECT ONE FOR THE EASTERN ZONES IN THE FORM OF A TORNADO WATCH FOR TONIGHT. H5 LOW CONTINUES TO KEEP NEMONT IN THE SSW FLOW THROUGH THE PERIOD WITH A CHANCE OF CONVECTION EACH DAY...THE EAST COULD ONCE AGAIN SEE ANOTHER ROUND OF THE SVR STUFF AGAIN TOMORROW. TEMPS...AROUND NEW MAV GUIDANCE CWA WIDE. SVR WX...NEW SWODY1...GGW CWA IN THE MODERATE RISK...WILL HAVE A SPS FOR SVR WX FOR AREA. WITH PLENTY OF OUTDOOR ACTIVIES GOING ON...WILL GET THE HEADS UP OUT EARLY TONIGHT. PROTON EXTENDED...NOT MUCH CHANGE IN THE EXTENDED PERIOD. DEEP UPPER LEVEL TROUGH CONTINUES TO DIG ALONG THE PACIFIC COAST...WITH STRONG CLOSED LOWS ROTATING AROUND BASE OF TROF AND EJECTING NORTH INTO CANADA. FIRST TWO HAVE DONE THE FUGIWARA ACROSS BC. MRF INDICATING THE LOW OVER PACIFIC NORTHWEST WILL LIFT INTO ALBERTA THEN MOVE EAST. WITH RIDGE AXIS MOVING FURTHER EAST CHANCE OF THUNDERSTORMS LOOKS TO DECREASE OVER REGION. HOWEVER WILL LEAVE MENTION WITH UNSETTLED PATTERN CONTINUING. EBERT GGW TTTTT 060/080 055/084 055/086 056/087 056/085 947543/90333 GDV TTTTT 062/082 055/084 055/087 059/087 058/087 947543/90333
In the hours before
Special weather statement, Jul 3, 2:32 PM MDT, 5 hours 55 minutes before
MTZ016>027-040230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 232 PM MDT MON JUL 3 2000 ...SEVERE WEATHER IS PROBABLE ACROSS NORTHEASTERN MONTANA LATE THIS AFTERNOON INTO TONIGHT... THE ATMOSPHERE IS PRIME FOR A LARGE SCALE OUTBREAK OF SEVERE WEATHER ACROSS EASTERN MONTANA. THUNDERSTORMS OVER THE FRONT RANGE OF ROCKY MOUNTAINS WILL PUSH EAST INTO CENTRAL MONTANA THIS AFTERNOON AND WILL CONTINUE EASTWARD AND STRENGTHEN AS THEY APPROACH NORTHEAST MONTANA. PERSONS IN NORTHEASTERN MONTANA SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...AND POSSIBLE TORNADOES FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS AS THE THUNDERSTORMS PASS THROUGH THE REGION. THIS IS A DANGEROUS WEATHER SITUATION. PLEASE LISTEN FOR THE LATEST STATEMENTS OR WARNING CONCERNING SEVERE WEATHER IN YOUR AREA. PROTON
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:18 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 57 min |
| Jul 3, 6:37 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 53 min |
| Jul 3, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 3, 7:16 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 3, 7:25 PM MDT | Tornado Warning | GGW | Valley | 65 min |
| Jul 3, 7:35 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 55 min |
| Jul 3, 8:08 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 67 min |
| Jul 3, 8:15 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 60 min |
| Jul 3, 8:24 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 66 min |
| Jul 3, 9:05 PM MDT | Tornado Warning | GGW | Roosevelt | 55 min |
| Jul 3, 9:26 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 64 min |
| Jul 3, 9:47 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 58 min |
| Jul 3, 9:52 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 53 min |
| Jul 3, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 66 min |
| Jul 3, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 64 min |
| Jul 3, 11:34 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 56 min |
| Jul 4, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 4, 1:37 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 53 min |
| Jul 4, 2:27 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Jul 4, 3:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 65 min |
| Jul 4, 4:11 PM MDT | Tornado Warning | GGW | Garfield | 49 min |
| Jul 4, 4:24 PM MDT | Tornado Warning | GGW | McCone | 66 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 64 min |
| Jul 4, 5:55 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.